Alert archive / Kentucky / Tornado Warnings in 2011
Tornado Warning 27, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 4, 2011, 11:41 AM CDT for Christian County, Trigg County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 11:41 AM CDT (16:41 UTC)
- Expired
- Apr 4, 2011, 12:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Christian County, KY, Trigg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:04 PM CDT | TORNADO | 3 Se Hopkinsville, KY | TORNADO ON SOUTHEAST SIDE OF COMMUNITY. THE TGASK MANUFACTURING PLANT DIRECTLY HIT. SEVERAL INJURIES WITH WIDESPREAD DEBRIS FIELD. THE PLANT IS LOCATED BETWEEN HOPKINSVILLE AND PEMBROOKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 7:22 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -640 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561
WFUS53 KPAH 041641
TORPAH
KYC047-221-041715-
/O.NEW.KPAH.TO.W.0027.110404T1641Z-110404T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1141 AM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 1215 PM CDT.
* AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF
FORT CAMPBELL NORTH...MOVING EAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
OAK GROVE...
FORT CAMPBELL NORTH...
PEMBROKE...
THIS INCLUDES INTERSTATE 24 BETWEEN EXITS 73 AND 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
&&
LAT...LON 3666 8787 3667 8788 3667 8793 3667 8794
3685 8787 3683 8733 3665 8735 3665 8787
TIME...MOT...LOC 1642Z 273DEG 51KT 3674 8773
$$1 follow-up statement
346 WWUS53 KPAH 041658 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1158 AM CDT MON APR 4 2011 KYC221-041707- /O.CAN.KPAH.TO.W.0027.000000T0000Z-110404T1715Z/ TRIGG KY- 1158 AM CDT MON APR 4 2011 ...THE TORNADO WARNING FOR SOUTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY IS CANCELLED... LAT...LON 3665 8764 3684 8761 3683 8733 3665 8735 TIME...MOT...LOC 1657Z 273DEG 51KT 3662 8747 $$ KYC047-041715- /O.CON.KPAH.TO.W.0027.000000T0000Z-110404T1715Z/ CHRISTIAN KY- 1158 AM CDT MON APR 4 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY... AT 1155 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING WALL CLOUD JUST NORTH OF FORT CAMPBELL. THIS STORM WAS MOVING EAST AT 60 MPH. LOCATIONS IN THE WARNING INCLUDE OAK GROVE AND PEMBROKE. LAT...LON 3665 8764 3684 8761 3683 8733 3665 8735 TIME...MOT...LOC 1657Z 273DEG 51KT 3662 8747 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 4, 6:30 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 4, 6:30 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT MON APR 4 2011
.UPDATE...
AVIATION DISCUSSION FOR 12Z ROUTINE TAF ISSUANCE.
&&
.DISCUSSION...
/PREVIOUSLY ISSUED 349 AM CDT MON APR 4 2011/
WINDS ARE REALLY CRANKING EARLY THIS MORNING...ESP OVER NE AR AND
SRN IL AHEAD OF THE SFC FRONT/CONVECTION. MARION IL RECENTLY
GUSTED TO 55 KTS AND HARRISBURG IL GUSTED TO 50. MOST SLY GUSTS
REMAIN IN THE 30 TO 40 KTS RANGE..SO WILL CONTINUE WITH WIND
ADVISORY AS OPPOSED TO HIGH WIND WARNING. WINDS ARE ALSO CRANKING
BEHIND THE FRONT...WITH GUSTS NEAR 40 MPH BACK IN NW AR/SW MO...SO
DECIDED TO CONTINUE THE WIND ADVISORY THROUGH 7 PM ALL AREAS. CAN
TRIM FROM WEST OT EAST LATER IF NEED BE. TEMPS UNUSUALLY WARM WITH
THE CLOUD AND SOUTHERLY BREEZES HOLDING READINGS IN THE 70S.
ACTUALLY HIT 80 RECENTLY AT CARMI IL.
CONCERNING SEVERE WEATHER POTENTIAL TODAY...ONGOING CONVECTION
OVERNIGHT IN MO HAS PRODUCED 1 INCH HAIL AND DAMAGING WIND GUSTS
OVER 60 MPH FROM TIME TO TIME...ESP IN BOWING SEGMENTS AND THE
WITHIN THE MOST INTENSE CELLS. WILL LIKELY SEE AT LEAST SCATTERED
SEVERE STORMS TODAY AS THIS ACTIVITY MOVES EAST ACROSS THE REGION.
DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN CONCERN...BUT
SOME TORNADO ACTIVITY CANNOT BE RULED OUT...ESP IF THE STORMS
BECOME SURFACE ROOTED AS THE DAY PROGRESSES. HIGHEST SVR WEATHER
RISK WILL BE OVER SE MO AND SRN IL FROM EARLY THIS MORNING THROUGH
LATE MORNING...THEN WILL SHIFT INTO WRN KY AND SW IN THE LATE
MORNING AND INTO THE EARLY AFTERNOON.
WILL SEE CLOSE TO AN INCH OR TWO OF RAIN FROM THIS SYSTEM AS
WELL...ESPECIALLY OVER WESTERN KY...AS THE SYSTEM REALLY BLOWS UP
LATE IN THE MORNING AND INTO THE AFTERNOON.
TEMPS WILL FALL RAPIDLY INTO THE 40S AND 50S BEHIND THE COLD FRONT
WITH THOSE BLUSTERY NW WINDS. THINGS SHOULD CLEAR OUT QUICKLY THIS
EVENING...AND HIGH PRESSURE WILL MAKE A QUICK RETURN TUE/WED WITH
A GRADUAL WARMING TREND. WILL LIKELY SEE 70S AGAIN BY WED AFTERNOON.
&&
.AVIATION...
GIVEN THE MUDDLED FRONTAL BOUNDARY MOVING SOUTHEAST ACROSS THE WFO
PAH TAF SITES...INCLUSION OF IFR CEILINGS WAS NECESSARY ON AN
INTERMITTENT BASIS WAS NECESSARY ALONG AND WITHIN 1-3 HOURS IN
ADVANCE OF THE FRONTAL PASSAGE OVER EACH TAF SITE. WITH THE LOW
LEVEL FLOW SOMEWHAT PARALLEL TO THE FRONT EARLY ON...A MORE
SUSTAINED PERIOD OF LOW /MVFR TO LOW VFR/ CEILINGS AND MVFR TO VFR
VISIBILITIES WILL BE MORE LIKELY ACROSS THE KPAH/KOWB TAF SITES.
WITH THE FRONTAL BOUNDARY EXPECTED BEYOND ALL OF THE TAF SITES BY
21Z TODAY...A TRANSITION TO VFR CONDITIONS WILL OCCUR AROUND
DUSK...WITH UNRESTRICTED CEILINGS AND VISIBILITIES LIKELY BETWEEN
03Z-06Z TUESDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
AVIATION/FIRE WEATHER/SHORT TERM PUBLIC...SMITHHazardous weather outlook, Apr 4, 4:27 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 427 AM CDT MON APR 4 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 427 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE LIKELY OVER THE THE ENTIRE QUAD STATE REGION MONDAY. THIS RISK WILL COME VERY EARLY IN THE DAY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...THEN THROUGH THE LATE MORNING AND INTO THE MID AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. THE MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS...WITH SOME LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. SOUTHERLY NON THUNDERSTORM WINDS OF 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH MAY RESULT IN SOME DAMAGE TO TREES AND POWER LINES TODAY...ESPECIALLY THIS MORNING INTO THE EARLY AFTERNOON. PLEASE REFER TO THE WIND ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR AT LEAST ISOLATED THUNDERSTORMS RETURNS WEDNESDAY NIGHT AND CONTINUES ON AND OFF THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THAT TIME FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY...MAINLY FROM AROUND SUNRISE MONDAY INTO THE MID MORNING OVER SOUTHERN ILLINOIS AND SOUTHEAST ILLINOIS...AND THEN FROM MID MORNING INTO THE AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA.
In the hours before
Local storm report, Apr 4, 10:38 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1038 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM TSTM WND GST PADUCAH 37.07N 88.64W
04/04/2011 M63 MPH MCCRACKEN KY TRAINED SPOTTER
63 MPH GUST AT KENTUCKY OAKS MALL
&&
DLLLocal storm report, Apr 4, 10:40 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1040 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM TSTM WND DMG LA CENTER 37.07N 88.97W
04/04/2011 BALLARD KY EMERGENCY MNGR
BUILDING COLLAPASED WITH INDIVIDUALS TRAPPED.
&&
SMITTYLocal storm report, Apr 4, 10:53 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1053 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HEAVY RAIN EDDYVILLE 37.50N 88.59W
04/04/2011 U0.00 INCH POPE IL TRAINED SPOTTER
STREET FLOODING IN THE CITY LIMITS
&&
DLLLocal storm report, Apr 4, 11:00 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1100 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HEAVY RAIN EVANSVILLE 37.98N 87.54W
04/04/2011 M0.60 INCH VANDERBURGH IN TRAINED SPOTTER
RAINFALL IN PAST 30 MINUTES. LOCALIZED STREET FLOODING.
&&
SMITTYLocal storm report, Apr 4, 11:01 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1101 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HAIL 1 E HARVEY 36.81N 88.40W
04/04/2011 M0.75 INCH MARSHALL KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 4, 11:06 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN NEW CONCORD 36.60N 88.07W
04/04/2011 M2.00 INCH CALLOWAY KY TRAINED SPOTTER
2 INCHES OF RAIN IN THE PAST HOUR. LOCALIZED STREET
FLOODING. DIGITAL COMMUNICATIONS LOST.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:43 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 47 min |
| Apr 4, 10:21 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 39 min |
| Apr 4, 10:22 AM CDT | Tornado Warning | PAH | Ballard, McCracken | 23 min |
| Apr 4, 10:32 AM CDT | Tornado Warning | PAH | McCracken | 28 min |
| Apr 4, 10:38 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 37 min |
| Apr 4, 10:47 AM CDT | Tornado Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 28 min |
| Apr 4, 10:56 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Henderson, Hopkins, Livingston, Lyon and 3 more | 114 min |
| Apr 4, 11:02 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 4 more | 28 min |
| Apr 4, 11:06 AM CDT | Areal Flood Advisory | PAH | Daviess, McLean | 4 hr |
| Apr 4, 11:10 AM CDT | Flash Flood Warning | PAH | Calloway | 71 min |
| Apr 4, 11:16 AM CDT | Areal Flood Advisory | PAH | Christian, McLean, Muhlenberg, Todd, Trigg | 4 hr |
| Apr 4, 11:20 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Christian, Marshall, Trigg | 25 min |
| Apr 4, 11:35 AM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 25 min |
| Apr 4, 11:37 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 37 min |
| Apr 4, 11:47 AM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 28 min |
| Apr 4, 11:50 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 55 min |
| Apr 4, 12:02 PM CDT | Tornado Warning | PAH | Christian, Todd | 43 min |
| Apr 4, 12:09 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 28 min |
| Apr 4, 1:09 PM CDT | Flash Flood Warning | PAH | Christian, Todd | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.